Virginia, 2008Damaging Winds in Virginia, March 19, 2008
March 19, 2008 · NWS LWX · 2 events in 2 counties and zones
A cold front crossed the region during the late evening hours of March 19th and into the early morning early March 20th, triggering a few strong to severe thunderstorms in Greene and Madison counties. These storms produced damaging winds that downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front crossed the region during the late evening hours of March 19th and into the early morning early March 20th, triggering a few strong to severe thunderstorms in Greene and Madison counties. These storms produced damaging winds that downed trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 19, 7:50 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 19, 7:50 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
850 PM EDT WED MAR 19 2008
.SYNOPSIS...
A COLD FRONT WILL CROSS THE MID ATLANTIC OVERNIGHT. SHOWERS AND A
CHANCE OF THUNDERSTORMS WILL ACCOMPANY THE FRONTAL PASSAGE. HIGH
PRESSURE WILL BUILD BACK OVER THE REGION ON THURSDAY AND
FRIDAY...BRINGING COOLER TEMPERATURES AND BREEZY CONDITIONS. ANOTHER
FRONTAL SYSTEM WILL MOVE THROUGH THE AREA ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A WAVE OF LOW PRESSURE IS MOVING INTO PENNSYLVANIA THIS EVENING. THE
COLD FRONT ASSOCIATED WITH THIS LOW WILL CROSS THROUGH OUR REGION
OVERNIGHT. THE WIDESPREAD RAIN THAT OCCURRED AHEAD OF THE FRONT THIS
AFTERNOON/EVENING IS SLOWLY MOVING OFF THE COAST. HOWEVER...MORE
SHOWERS AND THUNDERSTORMS ALONG AND JUST AHEAD OF THE FRONT ARE
MOVING THROUGH WEST VIRGINIA AND THIS WILL ROTATE THROUGH OUR REGION
OVERNIGHT.
THE DYNAMICS ASSOCIATED WITH THIS SYSTEM REMAIN VERY IMPRESSIVE. THE
NOSE OF THE 850 JET(60-70KT) WILL BE PUSHING THROUGH OUR REGION AT
APPROXIMATELY THE SAME TIME THE FRONT DOES. STRONG FORCING IS ALSO
EXPECTED ALONG THE COLD FRONT AS WELL. INSTABILITY WILL REMAIN LOW
GIVEN THE TIMING OF THIS SYSTEM AND THE FACT THAT IT HAS RAINED ALL
DAY. HOWEVER...MID-LEVEL LAPSE RATES MAY STEEPEN JUST A BIT AS
COOLER AIR WORKS ITS WAY IN ALOFT. NAM/GFS BUFKIT DO SHOW MIX LAYER
CAPE VALUES INCREASING TO 200-400J/KG AHEAD OF THE FRONT...MAINLY
FOR LOCATIONS EAST OF THE BLUE RIDGE. THIS MAY BE JUST ENOUGH
INSTABILITY TO COMBINE WITH THE VERY STRONG FORCING AND WIND FIELD
FOR SEVERE THUNDERSTORMS OVERNIGHT WITH THE PRIMARY THREAT BEING
DAMAGING WINDS. SHOWER/T-STORM ACTIVITY WILL MOVE INTO THE WESTERN
CWA BY MIDNIGHT...THEN ACROSS THE METROPOLITAN AREAS JUST AFTER
MIDNIGHT...AND EVENTUALLY ACROSS THE CHESAPEAKE BAY BEFORE DAWN. THE
BEST CHANCE FOR DAMAGING WINDS WOULD LIKELY BE ACROSS LOCATIONS EAST
OF THE BLUE RIDGE WHERE THERE WILL BE A LITTLE MORE INSTABILITY.
HAVE ALSO ADDED A WIND ADVISORY FOR MOST LOCATIONS EXCEPT FOR LOWER
SOUTHERN MARYLAND. WIND GUSTS AHEAD AND ESPECIALLY BEHIND THE FRONT
LATE TONIGHT WILL APPROACH 40 KT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
UPSLOPE SNOW SHOWERS WILL BE ONGOING AT THE BEGINNING OF THE
PERIOD...BUT SHOULD TAPER OFF BY MIDDAY.
THE MAIN STORY WILL BE THE WINDS TOMORROW. WINDS WILL SHIFT TO THE
NW BEHIND THE FRONT...AND BECOME QUITE GUSTY. WIND GUSTS AROUND 40
KNOTS ARE LIKELY. A WIND ADVISORY IS IN EFFECT THROUGH 6PM ACROSS
MOST LOCATIONS EXCEPT FOR LOWER SOUTHERN MARYLAND.
SKIES SHOULD CLEAR PRETTY EARLY ON TOMORROW.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
NEXT SYSTEM WILL MOVE FROM THE CNTRL PLAINS FRI MORNING TO THE
CENTRAL APPALACHIANS BY 18Z SAT. MODELS DIFFER QUITE A BIT WITH THE
EXACT TRACK OF THE STORM WHICH HAS IMPLICATIONS IN PRECIP TYPE AND
WHERE WARM SECTOR WOULD SET UP. LOOKS LIKE MOISTURE WILL BE VERY
LIMITED WITH NO INFLUX OF GULF MOISTURE BUT IMPRESSIVE DYNAMICS AND
VERY COLD AIR ALOFT. FOR NOW FOLLOWED THE 09Z SREF MEAN WHICH HAS
THE STORM TRAVERSING THE CWA WITH CNTRL VA AND LOWER SRN MD GETTING
INTO THE WARM SECTOR. GIVEN PROGGED H5 TEMPS AOB -25C AND STRONG
INSOLATION COULD SEE SOME TSTMS IN THE WARM SECTOR. ANY SNOW FRI
NIGHT AND EARLY SAT MAINLY ALONG AND NORTH THE MASON DIXON LINE
SHOULD NOT BE A BIG DEAL WITH QPF AMTS LESS THAN A TENTH OF AN INCH.
UNCERTAINTY CONTINUES EARLY NEXT WEEK WITH HOW MUCH ERN US
AMPLIFICATION TAKES PLACE. 12Z GFS/GEFS AND CANADIAN MODELS KEEP
POTENTIAL STORM WELL SOUTH WITH ANY EFFECTS JUST SOUTH OF THE AREA
AND ALONG THE COAST. 00Z EUROPEAN HAS THE MOST WESTWARD TRACK AND
BRINGS SIG SNOWS FROM THE MID ATLC TO NEW ENGLAND. 12Z ECMWF NOT
AVAILABLE AT THE TIME OF THIS WRITING. FOLLOWED HPC GUIDANCE HERE
KEEPING SYSTEM FAR ENOUGH SOUTH FOR ANY SIG WINTER PRECIP.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
CIGS/VSBYS ARE MOSTLY MVFR THIS EVENING. THIS TREND WILL CONTINUE
OVER THE NEXT SEVERAL HOURS. A FRONTAL PASSAGE IS STILL ON TRACK
OVERNIGHT...AND EXPECT STRONGER SHOWERS AND POSSIBLY THUNDERSTORMS
TO ACCOMPANY IT. THE STORMS WILL BE CAPABLE OF MIXING DOWN THE 60
TO 70 KT WINDS ALOFT AND IFR CONDITIONS ARE ALSO POSSIBLE IN THESE
THUNDERSTORMS.
GUSTY SOUTH-SOUTHWEST WINDS WILL CONTINUE AHEAD OF THE FRONT...WHILE
A WIND SHIFT TO THE NW BEHIND THE BOUNDARY WILL OCCUR. WINDS WILL
REMAIN GUSTY...MOST LIKELY IN THE 30 TO 40 KT RANGE FOR LATE TONIGHT
AND TOMORROW.
CIGS/VSBYS ARE EXPECTED TO IMPROVE TO VFR EARLY IN THE DAY TOMORROW.
VFR CONDITIONS THRU SAT. GUSTY NW WINDS 20-25KT FRI
DIMINISHING AFTER SUNSET.
&&
.MARINE...
SOLID SCA WINDS ARE OCCURRING ACROSS THE ENTIRE BAY WITH WIND GUSTS
APPROACHING GALE CRITERIA. WILL LEAVE THE GALE WARNING HEADLINE UP
FOR THE OVERNIGHT...WITH AN INCREASING PRESSURE GRADIENT AHEAD OF
THE FRONT WINDS SHOULD SLOWLY PICK UP.
THE GALE WARNING REMAINS IN EFFECT THROUGH TO 00Z FRI FOR WIND GUSTS
AROUND 35 KNOTS BEHIND THE FRONT.
SCA CONDITIONS LIKELY TO CONTINUE THRU FRI AFTERNOON.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS ARE STILL RUNNING ABOUT ONE TO TWO FEET ABOVE NORMAL
VALUES. THE OPERATIONAL MODELS ARE STILL SHOWING THE HIGHEST TIDES
THIS EVENING AND DURING THE EARLY MORNING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY UNTIL 6 PM EDT THURSDAY FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR DCZ001.
MD...WIND ADVISORY UNTIL 6 PM EDT THURSDAY FOR MDZ003>007-009>011-
013-014-501-502.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR MDZ007-011-
013-014-016>018.
VA...WIND ADVISORY UNTIL 6 PM EDT THURSDAY FOR VAZ021-025>031-
036>042-050>056.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR VAZ052>055-
057.
WV...WIND ADVISORY UNTIL 6 PM EDT THURSDAY FOR WVZ050>055-501>504.
MARINE...GALE WARNING UNTIL 8 PM EDT THURSDAY FOR ANZ530>537.
&&
SYNOPSIS...BJL/NWL
NEAR TERM...BJL/NWL
SHORT TERM...BJL/NWL
LONG TERM...LFR
AVIATION...BJL/NWL/LFR
MARINE...BJL/NWL/LFR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 19, 8:10 PM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
910 PM EDT WED MAR 19 2008
ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
201000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
910 PM EDT WED MAR 19 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE
REGION TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER IS EAST OF THE
BLUE RIDGE MOUNTAINS FROM THE MASON DIXON LINE SOUTH TO WARRENTON
VIRGINIA AND POINTS EAST TO THE CHESAPEAKE BAY AND MAINLY FROM 11 PM
THROUGH 3 AM THURSDAY MORNING.
A COASTAL FLOOD ADVISORY REMAINS IN EFEFCT UNTIL 6 AM EDT FOR
COUNTIES ADJACENT TO THE TIDAL POTOMAC RIVER AND MARYLAND
CHESAPEAKE BAY. PLEASE REFER TO WBCCFWLWX /WHUS41/ FOR FURTHER
DETAILS.
A GALE WARNING IS IN EFFECT FOR THE TIDAL POTOMAC AND MARYLAND
PORTION OF THE CHESAPEAKE BAY.
A WIND ADVISORY IS IN EFFECT FOR EVERYWHERE IN THE FORECAST AREA
EXCEPT FOR LOWER SOUTHERN MARYLAND. WIND GUSTS WILL INCREASE TO 45
MPH AT TIMES AREA WIDE OVERNIGHT AND WILL CONTINUE THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A GALE WARNING CONTINUES THROUGH THURSDAY AFTERNOON ON THE WATERS.
SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST THROUGH FRIDAY
AFTERNOON.
WIND GUSTS ON LAND THURSDAY MAY APPROACH 45 MPH. A WIND ADVISORY IS
IN EFFECT FOR ALL AREAS EXCEPT LOWER SOUTHERN MARYLAND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-201000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
910 PM EDT WED MAR 19 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE BEST
CHANCE FOR SEVERE WEATHER IS BETWEEN 11 PM AND 2 AM THURSDAY
MORNING.
A WIND ADVISORY IS IN EFFECT. WIND GUSTS WILL BE 45 MPH AT TIMES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WIND GUSTS THURSDAY MAY APPROACH 45 MPH. A WIND ADVISORY IS IN
EFFECT THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
RDH
In the hours before
Special weather statement, Mar 19, 7:08 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
808 PM EDT WED MAR 19 2008
MDZ501-502-VAZ021-WVZ050-054-055-501>504-200200-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
HAMPSHIRE-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
808 PM EDT WED MAR 19 2008
...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS APPROACHING THE HIGHLANDS...
AT 808 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SHOWERS AND THUNDERSTORMS FROM PRESTON COUNTY TO RANDOLPH
COUNTY WEST VIRGINIA...MOVING EAST AT 55 MPH. THIS LINE HAS
ALREADY PRODUCED SOME WIND DAMAGE ACROSS PORTIONS OF CENTRAL WEST
VIRGINIA.
WHILE THIS LINE MAY WEAKEN SOME AS IT MOVES INTO THE ALLEGHENY AND
POTOMAC HIGHLANDS...WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
THIS IS MOST LIKELY BETWEEN 9 AND 10 PM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE CUMBERLAND...
KEYSER...BAYARD AND ROMNEY.
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA WILL CONTINUE TO
MONITOR THESE STORMS. REMAIN ALERT IN CASE WARNINGS ARE ISSUED.
PELOQUIN
Special weather statement, Mar 19, 8:04 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
904 PM EDT WED MAR 19 2008
MDZ003-502-VAZ027-028-030-031-WVZ050>053-055-200130-
WASHINGTON MD-WARREN VA-SHENANDOAH VA-CLARKE VA-HARDY WV-JEFFERSON WV-
HAMPSHIRE WV-BERKELEY WV-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD-
FREDERICK VA-
904 PM EDT WED MAR 19 2008
...GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT WESTERN MARYLAND...THE
EASTERN WEST VIRGINIA PANHANDLE AND NORTHERN SHENANDOAH VALLEY...
AT 904 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR CUMBERLAND TO MOOREFIELD...MOVING
EAST AT 50 MPH.
THIS ACTIVITY IS EXPECTED TO AFFECT THE AREA THROUGH 11 PM. SHOWERS
AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH...IN ADDITION TO HEAVY RAINFALL.
THE COMMUNITIES OF HANCOCK... ROMNEY... MOOREFIELD... STRASBURG...
INWOOD AND STEPHENS CITY WILL BE AFFECTED BY THESE STORMS.
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA WILL CONTINUE TO
MONITOR THESE STORMS. REMAIN ALERT IN CASE WARNINGS ARE ISSUED.
PELOQUIN
Special weather statement, Mar 19, 8:33 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
933 PM EDT WED MAR 19 2008
VAZ021-025-WVZ054-200215-
HIGHLAND VA-PENDLETON WV-AUGUSTA VA-
933 PM EDT WED MAR 19 2008
...GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT HIGHLAND...PENDLETON
AND AUGUSTA COUNTIES...
AT 933 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
ALONG A LINE EXTENDING FROM MONTEREY TO NEOLA...MOVING EAST AT 45
MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...IN
ADDITION TO HEAVY RAINFALL.
THE COMMUNITIES OF BOLAR... MONTEREY... SIRONS MILL...PALO ALTO ...
CLOVER CREEK... WILLIAMSVILLE...LIBERTY AND AUGUSTA WILL BE AFFECTED
BY THESE STORMS.
PELOQUIN
Special weather statement, Mar 19, 9:21 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1021 PM EDT WED MAR 19 2008
MDZ003>005-009-VAZ042-WVZ053-200245-
WASHINGTON MD-CARROLL MD-FREDERICK MD-MONTGOMERY MD-LOUDOUN VA-
JEFFERSON WV-
1021 PM EDT WED MAR 19 2008
...GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT THE NORTHWEST BALTIMORE
AND WASHINGTON DC SUBURBS...
AT 1021 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR HAGERSTOWN MARYLAND TO WINCHESTER
VIRGINIA...MOVING EAST AT 35 MPH.
THIS ACTIVITY IS EXPECTED TO AFFECT THE NORTHWEST SUBURBS OF
BALTIMORE AND WASHINGTON DC THROUGH MIDNIGHT. SHOWERS AND
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH...IN ADDITION TO HEAVY RAINFALL.
THE COMMUNITIES OF THURMONT...EMMITSBURG...RANSON...CHARLES TOWN...
BRADDOCK HEIGHTS...BRUNSWICK...TANEYTOWN AND WALKERSVILLE WILL BE
AFFECTED BY THESE STORMS.
PELOQUIN
Special weather statement, Mar 19, 9:51 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1051 PM EDT WED MAR 19 2008
VAZ029-030-040-041-051-200345-
CULPEPER VA-PAGE VA-RAPPAHANNOCK VA-FAUQUIER VA-WARREN VA-
1051 PM EDT WED MAR 19 2008
...GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT PORTIONS OF THE
SHENANDOAH VALLEY AND NORTHERN VIRGINIA...
AT 1051 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR FRONT ROYAL TO LURAY...MOVING EAST
AT 35 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...IN
ADDITION TO HEAVY RAIN.
THE COMMUNITIES OF FRONT ROYAL...SPERRYVILLE...HUME...DELAPLANE AND
THE PLAINS WILL BE AFFECTED BY THESE STORMS.
PELOQUIN
Special weather statement, Mar 19, 10:16 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1116 PM EDT WED MAR 19 2008
DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>042-050>057-
200600-
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE-
MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER...
MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG
1116 PM EDT WED MAR 19 2008
...GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT AREAS EAST OF THE
BLUE RIDGE THROUGH 2 AM...
AT 1115 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE BLUE RIDGE.
THIS LINE WAS MOVING EAST AROUND 45 MPH. THIS WOULD BRING SHOWERS
AND THUNDERSTORMS TO THE INTERSTATE 95 CORRIDOR BY 1230 AM. GUSTY
WINDS TO 50 MPH AND VERY HEAVY RAINFALL ARE POSSIBLE IN STRONGER
STORMS.
PELOQUIN
Thunderstorm Wind, Greene
- When
- March 19, 10:22 PM EST
- Where
- Greene County, 2.2 mi SE of Mission Home
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.280, -78.588
The Green County Sheriff Office reported a tree down on Shifflett Road.
Thunderstorm Wind, Madison
- When
- March 19, 10:30 PM EST
- Where
- Madison County, 0.86 mi ENE of Madison to 0.99 mi E of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 38.383, -78.255
A trained spotter reported a large oak tree down near the Madison Library. Several limbs were downed on Route 29 in Madison.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Ohio, March 19 to 21, 20081 death · $55,000 · 8 events
- Coastal Flood and High Surf in Puerto Rico, March 19 to 20, 2008$3.3 million · 8 events
- Tornado and Damaging Wind in Louisiana, March 19, 2008$205,000 · EF1 · 2 events
- Damaging Winds in Kentucky, March 19, 2008$150,000 · 60 kt wind · 21 events
- Tornado and Damaging Winds in West Virginia, March 19, 2008$196,000 · EF0 · 7 events
- Flooding in Ohio, March 19 to 20, 2008$85,000 · 11 events
- Wildfire in Florida, March 19, 2008$100,000 · 2 events
- Flood in West Virginia, March 19, 2008$75,000 · 1 event
- Flash Flood and Damaging Winds in Tennessee, March 19, 2008$55,000 · 53 kt wind · 6 events
- Flood in Illinois, March 19 to 23, 2008$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, March 19, 20081.75 in hail · 28 events
- Hail and Damaging Winds in Tennessee, March 19, 2008$20,000 · 70 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89648, 89649.